... followed by cymbalta alongside the 225 mg of effexor xr I am currently on. I just feel even more depressed with no motivation and feel as if none of these are working. My doctor added 200 mg of welbutrin sr to help stop chewing tobacco. He put me on 20 mg of cymbalta because of my chronic pain issues. Thanks for the feedback.
Depression - Is it safe to be on 3 anti-depressants at once? My doctor recently added welbutrin?
- 14 Jun 2016 by junderwood312
- 3 July 2016
- cymbalta, effexor, effexor xr, wellbutrin, depression, anxiety, back pain, chronic pain, major depressive disorder, doctor, antidepressant
Added 14 Jun 2016:
The 225 mg of effexor xr has been the anti-depressant to help the most and I have been on this for the past 3 years with 225 being the largest dose. My doctor increased from 150 to 225 mg in March of this year.
Added 14 Jun 2016:
I'm reaching out to other people for support on here because the past few years have been the hardest of my life; I honestly don't know if this will get any better.
Try to have faith that it will get better. The only concern with all your meds would be serotonin syndrome and that Wellbutrin can lower your threshold for seizures if you have had them or they run in your family. You may want to address your concerns with your doctor. If you are seeing a primary care doctor you may want to see a psychiatrist or get a 2nd opinion. I am glad that you are trying to stop the chewing tobacco, good for you!
Hope it gets better for you soon :)
I'm right with Janie on the answer. Serotonin Syndrome is all you probably need to worry about - and as long as you are being prescribed them all by one doctor - or at least all of your doctors are communicating, as long as your pharmacist is not raising any alarms, and as long as you make yourself aware of the symptoms of Serotonin Syndrome so you will know to get help quickly if you should begin to have this reaction, you should be alright.
I wanted to also comment on your edited part, though. This is the only community where I have ever been able to truly open up, truly talk about anything, and be accepted, get help, get advice, all of the above. You are not alone, and we're glad you finally found us. :)
Hey there, it's Meg again. I just picked up a script from the pharmacy, and it gives me the warnings for Serotonin Syndrome. This is what we're talking about, that you would want to watch out for, though it's unexpected for it to happen. Just know it as a CYA. :)
Agitation, hallucinations, coma or other changes in mental status (I don't know how you're supposed to call your doctor if you're in a coma, but anyway... )
Coordination problems or muscle twitching (overactive reflexes)
Racing heartbeat, high or low blood pressure
Sweating or fever
Nausea, vomiting, and diarrhea
Visual problems to include eye pain, changes in vision, swelling or redness in or around the eye.
There is a separate condition that also comes up with these antidepressants a lot called tardive dyskinesia, and essentially it causes body movements that you can't control. Usually they affect the face and tongue.
SO! Now you can consider yourself informed! YAY! :)
I think you need a new Dr as its always dangerous to use two SNRI's especially with Wellbutrin, thats way too much Nor epinephrine to have in your synapses. Maybe its time for TCA's to be tried or Parnate. I personally would demand that you get other treatment for pain and buy some patches or just tough it out, Remeron may be beneficial to use alongside the Effexor but if that doesn't work try other classes of drugs because what you're on just isn't safe
- Cymbalta Drug Information
- Effexor Drug Information
- Effexor XR Drug Information
- Wellbutrin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Mar 2015 • 3 answers
Posted 15 Sep 2015 • 6 answers
Posted 5 Jul 2016 • 1 answer
Posted 4 May 2017 • 4 answers
Posted 19 hours ago • 1 answer